Affordable Access

Nonlinear waves in double-stranded DNA.

Authors
  • Komarova, Natalia L
  • Soffer, Avy
Type
Published Article
Journal
Bulletin of mathematical biology
Publication Date
Jul 01, 2005
Volume
67
Issue
4
Pages
701–718
Identifiers
PMID: 15893549
Source
Medline
License
Unknown

Abstract

We propose a nonlinear model derived from first principles, to describe bubble dynamics of DNA. Our model equations include a term derived from the dissipative effect of intermolecular vibrational modes. Such modes are excited by the propagating bubble, and we term this 'curvature dissipation'. The equations that we derive allow for stable pinned localized kinks which form the bubble. We perform the stability analysis and specify the energy requirements for the motion of the localized solutions. Our findings are consistent with properties of DNA dynamics, and can be used in models for denaturation bubbles, RNA and DNA transcription, nucleotide excision repair and meiotic recombination.

Report this publication

Statistics

Seen <100 times